MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Lot Number 0031931279
Medical Device Problem Codes Positioning Failure (1158); Difficult to Remove (1528); Device Dislodged or Dislocated (2923); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the stent moved on the balloon and removal difficulty occurred.The target lesion was located in the non-tortuous and mild to moderately calcified left main artery.A 3.50 x 20mm synergy xd drug-eluting was advanced to treat the lesion.The stent balloon was inflated and deflated and re-inflated again.Upon removal of the stent deployment balloon, resistance was felt as the deployment device was about to exit the guide catheter.The device was removed with some force, and upon removal, it was noted that the stent did not deploy in the left main artery.It was observed that the stent had moved on the balloon and was damaged.The procedure was completed with another synergy xd drug-eluting stent.No patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: product analysis: synergy xd mr us 3.50 x 20mm, catheter was returned for analysis.A visual, tactile, microscopic and functional testing was performed.A visual and tactile examination identified no kinks or damages.A visual and tactile examination of the distal extrusion identified no damages.A visual examination of the balloon identified that the balloon had been inflated and there was a significant build-up of solidified contrast media inside the balloon.No stent was received with the delivery catheter.However, attached to the complaint was a photo image of the stretched stent pulled distally from the balloon with the proximal end of the damaged stent positioned over the distal end of the balloon/tip.A microscopic examination identified no kinks or damages.A microscopic examination of the distal extrusion confirmed no evidence of any damages.A microscopic examination of the balloon material identified no tears or holes in the balloon.It was noted that the balloon had been inflated and there was a significant build-up of solidified contrast media inside the balloon.A microscopic examination of the tip identified no damages.Functional testing was performed by inflating the balloon to its rated burst pressure (rbp) and no leaks were noted.A vacuum was pulled and the balloon deflated fully with no resistance.The balloon was inflated to its rbp on three more occasions with no issues noted.No other issues were noted with the device.

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18907884
Report Number2124215-2024-13703
Device Sequence Number7589146
Product Code NIQ
UDI-Device Identifier08714729981053
UDI-Public08714729981053
Combination Product (Y/N)Y
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/18/2025
Device Lot Number0031931279
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/19/2024
Supplement Date Received by Manufacturer04/23/2024
Initial Report FDA Received Date03/14/2024
Supplement Report FDA Received Date05/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown